Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 10:34:33 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635549
  • Total Topics: 48215
  • Online Today: 271
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Facial Wasting With Reyataz?  (Read 4569 times)

0 Members and 1 Guest are viewing this topic.

Offline milguy

  • Member
  • Posts: 5
Facial Wasting With Reyataz?
« on: June 16, 2008, 06:24:52 AM »
It is my understanding that Reyataz is not generally associated with facial wasting.  I've been on it with Truvada and Ziagen since it first came on the market, originally with Norvir but about two years ago I woke up with neck and facial swelling and discontinued the Norvir (doctor found in his research that some anecdotal info that it could cause such a problem) but upped the doseage of the Reyataz from 200 mg per day to 400 per day.  With the higher Reyataz dosage and no Norvir the blood work has even gotten better - besides undetectable, t-cell counts almost up to 700 and bellirubin(?) almost normal so less of the jaundice appearance I would get with the Norvir and Reyataz. 

Now to my main point.  Since the first of this year I began noticing a marked increase in facial wasting, I have been thinking it's just the gradual result of 21 years of virus and drugs, but just came across some pictures from 2005 and 2006 and although there may be some slight indication of facial wasting in these pictures there seems to have been an acceleration of the process in the last two years - pretty much corresponding to the time I have increased the Reyataz doseage.  Maybe at 200 mg per day no problems with Reyataz but maybe not with 400 mg per day?  Any one have have any info or thoughts on this?

Thanks,

Tom


Online Miss Philicia

  • Member
  • Posts: 23,990
  • celebrity poster, faker & poser
Re: Facial Wasting With Reyataz?
« Reply #1 on: June 16, 2008, 12:38:56 PM »
I would veer towards it being a delayed effect of older drugs, but that's just me.  In my experience there's often a period of time where, in hindsight, one may have been having initial lipo effects and not completely knowing it.  By the time you might discuss it with your doctor some time may have passed.

And once you state that you're a long-term survivor and were on HIV meds for a long time (how long exactly?  the entire 21 years of infection or... )  For me, even though I already have lipo and have had it for a decade, I'd be quite hesitant to play around with the Norvir.  It's a very low dose if you are using it as a booster, and most recent studies as far as I know seem to indicate that for those of us that are treatment experienced the effective use of protease inhibitors is to combine it with 100mg of Norvir.  You're just going to encounter this, I would think, along the road even after Reyataz has run it's course (i.e. with something like Prezista, a newer PI).  At any rate, you've gone off the Norvir booster and your regimen is working well so that's good for you.

As you can see here there's no strong evidence of lipo with Reyataz (but then it's only 5 years old so...):

http://www.aidsmeds.com/archive/Reyataz_1563.shtml

There's also been a bit of news that genetics play a huge role with a propensity to encounter lipo, in combination with meds.
"I’ve slept with enough men to know that I’m not gay"

Offline milguy

  • Member
  • Posts: 5
Re: Facial Wasting With Reyataz?
« Reply #2 on: June 21, 2008, 04:37:30 PM »
Yea, have been on many of the HIV drugs since finding out I was positive 21 years ago - starting with AZT 2 months after finding out I was positive.  I had a very aggressive doctor plus I tend to be someone who would rather try something than do nothing.  This now rather than later mentality is probably why I recently decided to go with some PMMA fill by Dr. Casavantes.  Had it done last Wednesday, 6/18/08.  I'll be updating the site in a few weeks with my assessment of the procedure and results, as it will take about 6 weeks for the full effect of the treatment to be evident, but so far I'm pretty pleased. 

Tom

Offline dixieman

  • Member
  • Posts: 889
Re: Facial Wasting With Reyataz?
« Reply #3 on: June 23, 2008, 02:33:13 PM »
Hey... let me know how the pmma works... I've been thinking of having sculptura to add some mass to my face... lately I've had the Clint Eastwood look but, its getting farther in progression than I'd like now. I've heard pro's and con's on all... and how does one find out whose a reputable doctor?

Offline bobino

  • Member
  • Posts: 264
Re: Facial Wasting With Reyataz?
« Reply #4 on: June 25, 2008, 11:26:41 PM »
Hey... let me know how the pmma works... I've been thinking of having sculptura to add some mass to my face... lately I've had the Clint Eastwood look but, its getting farther in progression than I'd like now. I've heard pro's and con's on all... and how does one find out whose a reputable doctor?

Dixieman,

If you want my two cents, skip the Sculptra entirely and go for PMMA.  I spent lots of money on Sculptra, but the effects just don't last.  Better to spend the money up front and get a permanent filler.  If you want more info on Sculptra, check out pozniceguy's posts on the topic.  He's been in a trial sponsored by Dermik, the manufacturer of Sculptra.

As for a reputable doctor, people on this site have used a number of different doctors and can provide information on their respective experiences.  I went to Clinic'Estetica in Tijuana, and I was very pleased with them.  Dr. Morales is very kind, the staff is extremely helpful and professional, and relatively speaking, the treatment is affordable.

PM me if you want more details.

John

Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.